Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 241, NWS Tallahassee, FL

July 4, 2015Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 3:36 PM CDT for Coffee County, Dale County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 3:36 PM CDT (20:36 UTC)
Expired
Jul 4, 2015, 4:03 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Dale County, AL

The radar

The Ft Rucker radar (KEOX), 25 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WUUS52 KTAE 042036
SVRTAE
ALC031-045-042115-
/O.NEW.KTAE.SV.W.0241.150704T2036Z-150704T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
  NORTHEASTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 415 PM CDT

* AT 336 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR ARITON...OR 9 MILES NORTH OF FORT
  RUCKER...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARITON...DYKES CROSSROADS...ROETON...DILLARD...DILL...PHILLIPS
  CROSSROADS...ROCKY HEAD...HWY 231 PEA RIVER BRIDGE...ARGUTA...
  BEAMON AND GREATER SALEM CHURCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3162 8556 3150 8554 3150 8584 3160 8584
      3162 8577
TIME...MOT...LOC 2036Z 261DEG 18KT 3154 8578 

$$

08-LAMERS
1 follow-up statement
380 
WWUS52 KTAE 042103
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM CDT SAT JUL 4 2015

ALC031-045-042113-
/O.CAN.KTAE.SV.W.0241.000000T0000Z-150704T2115Z/
DALE AL-COFFEE AL-
403 PM CDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALE AND
NORTHEASTERN COFFEE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3162 8556 3150 8554 3150 8584 3160 8584
      3162 8577
TIME...MOT...LOC 2102Z 261DEG 18KT 3156 8562 

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:37 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 4, 2:37 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUL 4 2015

.NEAR TERM [THROUGH TONIGHT]...

AN UPPER LEVEL +PV ANOMALY WILL SWING EASTWARD FROM ARKANSAS TO THE
APPALACHIANS, INCREASING THE LLJ OVER NORTHERN GEORGIA AND UP
THROUGH THE CAROLINA'S. THIS UPPER LEVEL DISTURBANCE IS ENHANCING A
SURFACE COLD FRONT THAT STRETCHES FROM THE VIRGINIA-WEST VIRGINIA
BORDER SOUTHWESTWARD TO ARKANSAS, WHICH HAS AN OUTFLOW BOUNDARY THAT
LIES TO ITS SOUTH NEAR OUR CWA NORTHERN BORDER. LOCAL RADAR IMAGERY
SHOWS A HIGH COVERAGE OF STORMS FORMING NEAR THIS BOUNDARY. IN
ADDITION TO THE ENHANCED CONVECTION ALONG THAT BOUNDARY, WE ALSO
HAVE A FAIRLY ACTIVE NORTH FLORIDA SEA BREEZE FRONT MOVING INLAND.
MODERATE 1000-700 MB FLOW FROM THE SOUTHWEST WILL HELP FEED GULF
MOISTURE INTO THE SEA BREEZE STORMS AND THOSE FORMING ALONG THE
SURFACE BOUNDARY. SPC MESOANALYSIS SHOWS AROUND 3000 J/KG SBCAPE
OVER OUR AREA AND THE 12Z TAE SOUNDING SHOWED MID LEVEL LAPSE RATES
AROUND 6.5 C/KM. WITH THIS MUCH INSTABILITY IN THE ENVIRONMENT, WE
EXPECT SOME OF THE THUNDERSTORMS TODAY TO PRODUCE DOWNBURSTS OF
DAMAGING WINDS AND POSSIBLY SOME SMALL HAIL AS WELL. STORMS WILL
CLEAR OUT OF FLORIDA AROUND SUNSET, BUT MAY LAST INTO THE EVENING
HOURS IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. TEMPERATURES TODAY
WILL PEAK IN THE UPPER 80S TO LOW 90S, DIPPING INTO THE LOW 70S
OVERNIGHT.

.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...

THE BROAD 500 MB TROUGH COVERING THE SOUTHEASTERN STATES WILL
PERSIST THROUGH MONDAY BEFORE GETTING ABSORBED IN THE NORTHERN
STREAM MONDAY NIGHT. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE
THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY WITH A WEAKER ONE
ARRIVING ON MONDAY. BOTH FEATURES WILL ENHANCE RAIN CHANCES IN THE
DEEP MOIST SOUTHWEST FLOW. CAM GUIDANCE SHOWS POPS IN THE LIKELY TO
CATEGORICAL RANGE THROUGHOUT OUR CWA ON SUNDAY WHICH IS WELL ABOVE
MOS. WENT WITH LIKELY POPS (60-70%) ALL ZONES SUNDAY AND GOOD CHANCE
(50%) FOR MOST INLAND AREAS MONDAY. MAX TEMPS WILL BE AT OR JUST
UNDER SEASONAL LEVELS (UPPER 80S TO LOWER 90S) AND LOWS WILL BE IN
THE LOWER TO MID 70S.

.LONG TERM [TUESDAY THROUGH SATURDAY]...

AS THE UPPER TROUGH DE-AMPLIFIES, A NARROW RIDGE WILL GRADUALLY
BUILD WESTWARD FROM THE WESTERN ATLANTIC TO THE DESERT SOUTHWEST.
MEANWHILE, THE SURFACE RIDGE WILL REMAIN TO OUR SOUTH. THIS PATTERN
WILL BRING NEAR TO ABOVE SEASONAL TEMPERATURES (LOWS IN THE 70S AND
HIGHS IN THE LOWER TO MID 90S) WITH NEAR TO BELOW CLIMO POPS (30-
40%).

&&

.AVIATION...

[THROUGH 18Z SUNDAY] WE ARE EXPECTING A HIGH COVERAGE OF
THUNDERSTORMS ACROSS THE TRI-STATE AREA TODAY, WITH STORMS NEAR DHN
AND ABY LASTING INTO THE EVENING HOURS. IFR-MVFR VISIBILITIES AND
CEILINGS WILL BE POSSIBLE WHEN STORMS DIRECTLY AFFECT TERMINALS,
ALONG WITH WINDS GUSTS OF 25 KTS OR MORE. ANOTHER ROUND OF FOG AND
LOW STRATUS CLOUDS MAY BE POSSIBLE IN THE EARLY MORNING HOURS AT DHN
AND VLD. SUNDAY MORNING, THUNDERSTORMS ARE EXPECTED TO HAVE AN EARLY
START, AROUND 13-15Z.

&&

.MARINE...

RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND
AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL
FL.

&&

.FIRE WEATHER...

INCREASED RAIN CHANCES WILL CONTINUE THIS WEEKEND. NO FIRE WEATHER
CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  90  72  92  73 /  20  70  30  50  30
PANAMA CITY   78  85  77  87  76 /  20  50  30  40  20
DOTHAN        72  87  71  89  72 /  30  70  40  50  30
ALBANY        72  88  71  90  72 /  30  70  40  50  30
VALDOSTA      71  91  71  92  72 /  30  60  30  50  30
CROSS CITY    73  91  73  92  73 /  20  60  30  50  30
APALACHICOLA  77  86  75  89  76 /  20  40  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 1 AM EDT SUNDAY FOR COASTAL FRANKLIN.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MOORE
MARINE...BARRY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 4, 1:56 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     LIGHTNING        2 SSE ARMENA            31.65N 84.27W
07/04/2015                   LEE                GA   BROADCAST MEDIA

            LIGHTNING STARTED A HOUSE FIRE AND CAUSED DAMAGE ON
            WESTERLEE DRIVE IN LEE COUNTY. VIA WALB-TV.

&&

08-LAMERS
Local storm report, Jul 4, 2:02 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     4 SSE MOULTRIE          31.13N 83.77W
07/04/2015                   COLQUITT           GA   911 CALL CENTER

            TRAFFIC LIGHT BLEW DOWN ON VETERANS AVE

&&

DVD
Local storm report, Jul 4, 2:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     2 ENE PISGAH CHURCH     30.56N 84.13W
07/04/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN BLOCKING A ROAD OFF CENTERVILLE RD NORTH OF
            BRADFORVILLE RD. ALSO REPORTS OF LIGHTS OUT IN THE AREA.

&&

08-LAMERS
Local storm report, Jul 4, 2:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND GST     2 S ADEL                31.11N 83.42W
07/04/2015  M41 MPH          COOK               GA   MESONET

            41 MPH GUST MEASURED AT THE RAWS SITE SOUTH OF ADEL

&&

DVD
Local storm report, Jul 4, 3:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     NNE MICCOSUKEE          30.59N 84.04W
07/04/2015                   LEON               FL   911 CALL CENTER

            TREE OF 2 FT DIAMETER FELL ON VETERANS MEMORIAL DRIVE
            NEAR MOCCASIN GAP AND IS BLOCKING ROAD.

&&

MOORE
Local storm report, Jul 4, 3:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
07/04/2015                   LOWNDES            GA   911 CALL CENTER

            1 TREE AND 1 TRAFFIC LIGHT BLOWN DOWN WITHIN THE CITY OF
            VALDOSTA

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:03 PM CDTSevere Thunderstorm WarningTAEDale, Houston27 min
Jul 3, 7:33 PM CDTSpecial Weather StatementTAEHenry42 min
Jul 4, 12:10 PM CDTSevere Thunderstorm WarningTAEDale, Henry29 min
Jul 4, 2:55 PM CDTSevere Thunderstorm WarningTAECoffee50 min
Jul 4, 6:06 PM CDTSevere Thunderstorm WarningTAECoffee39 min
Jul 4, 6:40 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Henry, Houston65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.